Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Rash and anemia
Jul 26, 2002

hi.....I recently had unprotected sex with a freind about 11.5 weeks ago....she has anemia she told me. Does all Anemia cases related to HIV? Right now I Have a rash in the underside of my scrotem..and it feels like its a bit burning and its a bit damp. I also fevers really frequelty. I have had a bump under my leftarmpit. Not sure if its a swollen gland or a zit. and One on my inner left thigh. But it went away in a few days. I also had night sweats too But no Diarhea. I also feel really tired sometimes and also feel like vomiting..but i never did. I am not sure if its what i ate or not.

The fever I get usually is the next day after I have sex with her. Maybe my body is really weak. I just got tested about 1 month ago..and I was negative. My penis sometimes itches too. A bit. but I have never had sores on it. But maybe a feel really like small bumps...but not never painful. I have had those for a while now. And also I crack my bones alot now too. Like my fingers and my neck. Is that common in HIV carriers? Please answer back. I am really worried. Thank you.

Response from Dr. Frascino

Hi,

All anemias are not related to HIV. In fact, most are not! Anemias just means you have a lower than normal number of red blood cells. Some types of anemia are temporary and have relatively simple causes, like diet. For example, a shortage of iron, vitamin B12, and/or folic acid can lower your red blood cell count. Bleeding or blood loss can also cause anemia. Other types of anemia can be related to HIV or its treatment. Anemia is a common side effect of the HIV treatment called AZT (Retrovir, Combivir, Trizivir). You can also develop "anemia of chronic disease", related to having HIV, cancer, or some other chronic illnesses. Your girlfriend should check with her doctor to determine the exact cause of her anemia. Some types are even hereditary.

Your symptoms - scrotal rash, nausea, itchy penis, "cracking" bones, etc. do not sound like HIV. However, the only way to know for certain is to wait 3 months after your last potential exposure, and then get the HIV blood test. From what you've told me, your chances of being HIV-positive are quite slim. I would recommend a latex condom each and every time you have sex to avoid future concerns. Also, see your doctor about your rash and other symptoms. He/She should be able to help you with those common complaints.

Stay well. Good luck.

Dr. Bob


Previous
re:Please Help Me Understand
Next
Another Am I infected question ?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement